Alert archive / Texas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 82, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this severe thunderstorm warning at Jun 30, 2004, 9:08 PM CDT for Webb County, Texas. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 30, 2004, 9:08 PM CDT (02:08 UTC)
- Expired
- Jun 30, 2004, 9:45 PM CDT
- In force
- 37 min
- Issued by
- NWS Corpus Christi, TX
- Area
- Counties, with a storm outline in the text
County Webb County, TX
The radar
The Corpus Christi radar (KCRP), 147 km from the middle of the area, began a volume at 02:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 2.1 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 681 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 1088 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KCRP 010208 SVRCRP TXC479-010245- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 908 PM CDT WED JUN 30 2004 THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN WEBB COUNTY IN TEXAS * UNTIL 945 PM CDT * AT 906 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 8 MILES NORTHWEST OF OILTON...OR ABOUT 25 MILES NORTHWEST OF HEBBRONVILLE...MOVING SOUTH AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE... 2 MILES WEST OF MIRANDO CITY...4 MILES WEST OF OILTON AROUND 940 PM CDT... 8 MILES WEST OF BRUNI AROUND 945 PM CDT... THIS SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING... HAIL UP TO THE SIZE OF PENNIES... WINDS UP TO 60 MILES AN HOUR... VERY HEAVY RAINFALL WHICH MAY CAUSE LOCALIZED FLOODING... VERY FREQUENT AND DEADLY CLOUD-TO-GROUND LIGHTNING... THIS IS A DANGEROUS STORM. LAT...LON 2764 9893 2760 9913 2726 9906 2732 9880 $$ BB
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 7:38 PM CDT, 1 hour 30 minutes earlier.
Area forecast discussion, Jun 30, 7:38 PM CDT, 1 hour 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 738 PM CDT WED JUN 30 2004 .UPDATE...STRONG STORMS STILL PERSISTING OUT IN THE WESTERN CWFA WITH ALL COUNTIES TO THE EAST GENERALLY HAVING NO RAIN OR LIGHT RAIN. AM CONTEMPLATING CANCELLING THE WATCH FOR THE EASTERN HALF OF THE AREA BY 830 PM...AS EXPECT THE LOSS OF DAYTIME HEATING TO LIMIT HEAVIER RAINFALL AND SATELLITE LOOP IS SHOWING SOME DRIER AIR TRYING TO MOVE INTO THE AREA. ONLY CONCERN IS THE ADDITIONAL CONVECTION WHICH HAS MOVED ACROSS THE RIO GRANDE IN DEEP SOUTH TEXAS AND IS HEADING SLOWLY NORTHEAST. MODELS ARE INDICATING MOISTURE CONVERGENCE TO WEAKEN BY 06Z AND EXPECT THE STORMS TO REALLY DIE OFF BY THEN. IN SHORT...WILL WAIT A LITTLE LONGER BEFORE PULLING THE WATCH OUT TOO EARLY OVER THE EASTERN SECTIONS UNTIL WE SEE A MORE SUBSTANTIAL DECREASE IN CONVECTIVE ACTIVITY OUT TO THE WEST. HAVE UPDATED SOME GRIDS FOR THE CONVECTIVE ACTIVITY GOING ON NOW AND LACK OF SUCH OUT TO THE EAST. && .CRP WATCHES/WARNINGS/ADVISORIES...FLOOD WATCH IN EFFECT FOR SOUTH TEXAS UNTIL MIDNIGHT TONIGHT. && 86/GW...GRIDS 85/BB...MESO
Hazardous weather outlook, Jun 30, 6:00 AM CDT, 15 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 600 AM CDT WED JUN 30 2004 GMZ230-235-250-255-270-275-TXZ229>234-239>247-302300- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR- COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM- WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM- ARANSAS-BEE-CALHOUN-DUVAL-GOLIAD-JIM WELLS-KLEBERG-LA SALLE-LIVE OAK- MCMULLEN-NUECES-REFUGIO-SAN PATRICIO-VICTORIA-WEBB- 600 AM CDT WED JUN 30 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT A FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH 6 PM CDT. AN UPPER-LEVEL DISTURBANCE WILL INTERACT WITH A MOIST AND UNSTABLE AIRMASS TODAY TO PRODUCE SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS. NO SEVERE WEATHER IS ANTICIPATED BUT LOCALLY HEAVY RAINFALL IS POSSIBLE. RAINFALL AMOUNTS MAY APPROACH 2 TO 3 INCHES IN ISOLATED AREAS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. MJ/JR
In the hours before
Special weather statement, Jun 30, 3:44 PM CDT, 5 hours 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 344 PM CDT WED JUN 30 2004 TXZ229>234-246-247-302145- BEE-CALHOUN-GOLIAD-LA SALLE-LIVE OAK-MCMULLEN-REFUGIO-VICTORIA- 344 PM CDT WED JUN 30 2004 SCATTERED TO NUMEROUS STRONG SHOWERS AND THUNDERSTORMS WILL AFFECT THE NORTHERN RIO GRANDE PLAINS...VICTORIA CROSSROADS REGION AND THE NORTHERN COASTAL BEND THROUGH 445 PM...OR ALONG AND NORTH OF A ARTESIA WELLS TO SKIDMORE TO PORT OCONNOR LINE. THE STORMS WILL PRODUCE STRONG WIND GUSTS TO 45 MPH...HOURLY RAINFALL RATES BETWEEN 1 AND 1.5 INCHES AND FREQUENT CLOUD TO GROUND LIGHTNING. ALL ACTIVITY WAS MOVING NORTH AT 25 MPH. STAY TUNED TO NOAA WEATHER RADIO FOR THE LATEST WEATHER INFORMATION. FOR THE LATEST WEATHER FORECASTS AND WARNINGS...CHECK OUR WEB SITE AT HTTP://WWW.SRH.NOAA.GOV/CRP BB
Special weather statement, Jun 30, 6:07 PM CDT, 3 hours 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 607 PM CDT WED JUN 30 2004 TXZ230-010000- MCMULLEN- 607 PM CDT WED JUN 30 2004 ...A STRONG THUNDERSTORM WILL CONTINUE ACROSS MCMULLEN COUNTY THROUGH 700 PM CDT... AT 607 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 19 MILES SOUTHWEST OF TILDEN...OR ABOUT 14 MILES NORTHWEST OF LOMA ALTA...MOVING NORTHEAST AT 20 MPH. THIS STRONG THUNDERSTORM WILL AFFECT LOMA ALTA...TILDEN...CALLIHAM AND CROSS. THIS STRONG THUNDERSTORM HAS THE POTENTIAL FOR PRODUCING SMALL HAIL...WINDS GUSTING TO 45 MPH...FREQUENT LIGHTNING VERY HEAVY RAIN WITH RAINFALL RATES AROUND TWO INCHES AN HOUR. FOR THE LATEST WEATHER FORECASTS AND WARNINGS...CHECK OUT OUR WEBSITE AT HTTP://WWW.SRH.NOAA.GOV/CRP GW
Local storm report, Jun 30, 6:18 PM CDT, 2 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
618 PM CDT WED JUN 30 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0400 PM FLASH FLOOD PORT LAVACA 28.61N 96.62W
06/30/2004 CALHOUN TX TRAINED SPOTTER
SIGNIFICANT FLOODING OVER CALHOUN COUNTY.
0617 PM FLASH FLOOD INEZ 28.88N 96.78W
06/30/2004 VICTORIA TX TRAINED SPOTTER
HIGHWAY 444 FLOODED. SMALL HIGHWAYS NEAR CREEKS FLOODED.
&&
GWThe office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 8:25 PM CDT | Flash Flood Warning | CRP | Duval, Webb | 3 hr |
| Jun 30, 11:15 PM CDT | Flash Flood Warning | CRP | Webb | 105 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.